Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 68, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 9, 2000, 3:04 PM CDT for Cumberland County, Effingham County, Jasper County, Illinois. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 9, 2000, 3:04 PM CDT (20:04 UTC)
- Expired
- May 9, 2000, 4:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Cumberland County, IL, Effingham County, IL, Jasper County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 3:20 PM CDT | Thunderstorm Wind | Newton, IL | Thunderstorm winds blew down several trees in Newton. |
| May 9, 3:25 PM CDT | Thunderstorm Wind | Greenup, IL | Several power lines were blown down in 5 miles northeast of Greenup. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 2:30 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -353 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -452 m²/s²
- 0-3 km storm-relative helicity
- -893 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 092005
SVRSPI
ILC035-049-079-092100-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
304 PM CDT TUE MAY 9 2000
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CUMBERLAND COUNTY IN EAST CENTRAL ILLINOIS
EFFINGHAM COUNTY IN SOUTHEAST ILLINOIS
JASPER COUNTY IN SOUTHEAST ILLINOIS
* UNTIL 400 PM CDT
* AT 304 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER WATSON...OR ABOUT 7 MILES SOUTH OF
EFFINGHAM...MOVING NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WATSON
EFFINGHAM
TEUTOPOLIS
DIETERICH
WHEELER
BOGOTA
MONTROSE
NEWTON
THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY
TUNED FOR LATER STATEMENTS.
LAT...LON 3903 8871 3890 8854 3891 8798 3938 8805
3933 8841
HEDGES
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 2:50 PM CDT, 14 minutes earlier.
Area forecast discussion, May 9, 2:50 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 250 PM CDT TUE MAY 9 2000 SCATTERED THUNDERSTORMS DEVELOPING AHEAD OF COLD FRONT THAT EXTENDS FROM PEORIA TO ST LOUIS. SURFACE WAVE WEST OF PEORIA WILL MOVE INTO NORTHERN INDIANA...PUSHING THE COLD FRONT OUT OF THE AREA THIS EVENING. SOME WRAP-AROUND SHOWERS WILL LIKELY PERSIST INTO THE EVENING HOURS ACROSS THE CENTRAL AND NORTHERN ZONES. WEDNESDAY AND WEDNESDAY NIGHT LOOK QUIET AS RIDGE AT THE SURFACE AND ALOFT APPROACHES. NEXT WEST COAST SYSTEM WILL INDUCE CYCLOGENESIS OVER THE CENTRAL PLAINS THURSDAY...SETTING UP A STRONG WARM ADVECTION ZONE FROM MISSOURI INTO IOWA AND ILLINOIS. ASSOCIATED WARM FRONT WILL BE OVER THE AREA AND MOISTURE WILL BE INCREASING AS WELL. WILL THEREFORE PUT IN CHANCE POPS FOR THURSDAY. COLD FRONT WILL SAG INTO ILLINOIS FRIDAY...THEN INTO SOUTHERN ILLINOIS SATURDAY AND SUNDAY. WILL KEEP CHANCE POPS GOING AREA-WIDE FRIDAY AND OVER THE SOUTHEAST SATURDAY AND SUNDAY. ..04.. SPI AB 050/072 055/082 062 04+00 PIA AB 048/070 052/080 060 04+00 DEC AB 050/072 055/082 062 04+00 CMI AB 051/070 054/079 060 04+10 MTO AB 051/070 054/079 060 04+10 LWV AB 052/074 059/084 064 04+10 .ILX... IL...NONE.
In the hours before
Special weather statement, May 9, 11:04 AM CDT, 4 hours before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-101100- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1104 AM CDT TUE MAY 9 2000 A COLD FRONT EXTENDING FROM WESTERN ILLINOIS INTO MISSOURI WILL PROGRESS ONLY SLOWLY EASTWARD THIS AFTERNOON...BEFORE DEPARTING THE STATE TONIGHT. AN UNSTABLE AND MOIST AIRMASS ACROSS THE EASTERN HALF OF THE STATE WILL INTERACT WITH THE FRONT TO PRODUCE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. MOST OF THE STORMS WILL BE CONFINED TO LOCATIONS EAST OF INTERSTATE 55. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE...MAINLY EAST OF INTERSTATE 57...THIS AFTERNOON AND THIS EVENING. THE MAIN SEVERE WEATHER THREAT IS DAMAGING WINDS AND HAIL. SPOTTER ACTIVATION MAY BE NEEDED IN THESE AREAS. PLAHMER
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:58 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox | 47 min |
| May 8, 9:25 PM CDT | Severe Thunderstorm Warning | ILX | Peoria | 65 min |
| May 8, 9:40 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Stark | 65 min |
| May 8, 9:45 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 60 min |
| May 8, 9:50 PM CDT | Severe Thunderstorm Warning | ILX | Mason, Tazewell | 55 min |
| May 8, 10:02 PM CDT | Tornado Warning | ILX | Tazewell | 43 min |
| May 8, 10:11 PM CDT | Severe Thunderstorm Warning | ILX | Woodford | 64 min |
| May 8, 10:29 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Menard | 61 min |
| May 8, 10:40 PM CDT | Tornado Warning | ILX | McLean, Tazewell | 50 min |
| May 8, 10:57 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt | 63 min |
| May 8, 11:03 PM CDT | Severe Thunderstorm Warning | ILX | Macon | 57 min |
| May 8, 11:08 PM CDT | Severe Thunderstorm Warning | ILX | Piatt | 67 min |
| May 9, 1:59 AM CDT | Severe Thunderstorm Warning | ILX | Scott | 46 min |
| May 9, 2:12 AM CDT | Severe Thunderstorm Warning | ILX | Morgan | 48 min |
| May 9, 2:22 AM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 53 min |
| May 9, 3:40 AM CDT | Severe Thunderstorm Warning | ILX | Moultrie, Shelby | 50 min |
| May 9, 2:35 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 55 min |
| May 9, 2:51 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 39 min |
| May 9, 3:27 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Edgar | 63 min |
| May 9, 3:29 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 46 min |
| May 9, 3:47 PM CDT | Severe Thunderstorm Warning | ILX | Crawford | 43 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.